MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure in right eye, the cartridge was bent/deformed, and the injector had damaged the lens.Issue with complaint product was noticed up on insertion.The lens was explanted by enlargement of incision and was closed with sutures during initial procedure.The procedure was completed on same day without any harm to the patient, during post operative care no patient injury was reported.The patient issues were resolved and as per the surgeon prognosis was full recovery.In surgeon opinion product quality issue was a malfunction and that caused or contributed to event and malfunction was not a patient issue.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.The device was received in a blister tray inside the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.Stress and aneurysm observed on the nozzle tip.The lens was returned outside of the device.Solution is dried on the intraocular lens (iol), one haptic is adhered to the optic with solution.The optic is cracked/fractured - rejectable.The product investigation could not identify the root cause for the reported complaint "injector damaged lens on insertion, incision enlargement, in and out, closed with suture" as the iol was returned outside of the device.Due to this, we are unable to confirm the lens and the plunger position for advancement and determine a root cause.Damage was observed to the tip of the nozzle.The observed damage typically occurs if there is a lack of viscoelastic between the lens and the nozzle lumen and/or if the plunger is not positioned correctly at the trailing optic edge for advancement.This can allow the lens to fold around the plunger tip making it too large to correctly advance through the narrow tip of the nozzle causing damage or become stuck.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21572072
Report Number9612169-2025-00360
Device Sequence Number8940865
Product Code HQL
UDI-Device Identifier00380652393614
UDI-Public(01)00380652393614(17)270116(11)240118(10)25782936
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25782936
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale